Just as taking prednisone can cause side effects, reducing the dose may cause problems as well. Prednisone is not addicting like a narcotic, but many patients experience withdrawal symptoms as the dose is reduced. These often include muscle soreness, joint pain, fatigue, and depression. Know that these effects are also temporary and worth bearing to allow a cutback in your dose. If you experience any unusual symptoms as your prednisone dose is reduced, contact your doctor. It may be necessary to temporarily increase your steroid dose until you are feeling better and then taper the dose more slowly.
Janelle, I agree completely.
I had heard about the relapse of the injury symptoms before, I think one of the doctors actually told me about it. I think it usually happens because you feel better so you tend to jump right back into what caused their problem in the first place.
And if you need 4 cortizone injections your doctor isn’t very good. If one doesn’t work then you might try a second in hopes that it finds the affected area more accurately. No way should they try 3 or 4 – you should try something else.
I’ve had about a 75% success rate, thus, I like them. They’re a quick easy fix IF they work. I think I just have weak tendons and ligaments. You can build up muscle and strength with PT but you really can’t get tendons and ligaments to get stronger.